Alert archive / Nebraska / Frost Advisories in 2011

Frost Advisory 4, NWS Omaha, NE

September 22, 201116 counties in Nebraska; Harrison County, Monona County, Shelby County, Iowa

NWS Omaha, NE issued this frost advisory at Sep 22, 2011, 3:40 PM CDT for 16 counties in Nebraska; Harrison County, Monona County, Shelby County, Iowa. It took effect at Sep 23, 2011, 4:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Sep 22, 2011, 3:40 PM CDT (20:40 UTC)
In effect from
Sep 23, 2011, 4:00 AM CDT
Expired
Sep 23, 2011, 8:00 AM CDT
In force
4 hr
Issued by
NWS Omaha, NE

Counties Harrison County, IA, Monona County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 82 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.7 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2011-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2011-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
944 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

942 
WWUS73 KOAX 222040
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
340 PM CDT THU SEP 22 2011

...AREAS OF FROST LATE TONIGHT INTO EARLY FRIDAY MORNING...

.HIGH PRESSURE EXTENDING FROM MINNESOTA INTO EASTERN NEBRASKA AND
WESTERN IOWA WILL BRING COOL CONDITIONS TO THE REGION. THIS ALONG
WITH MOSTLY CLEAR SKIES AND LIGHT WINDS SHOULD ALLOW FOR AREAS OF
FROST TO FORM LATE TONIGHT AND LAST INTO EARLY FRIDAY MORNING.

IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-050-230915-
/O.NEW.KOAX.FR.Y.0004.110923T0900Z-110923T1300Z/
MONONA-HARRISON-SHELBY-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-
BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-
BUTLER-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE...
ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS...
SCHUYLER...FREMONT...BLAIR...DAVID CITY
340 PM CDT THU SEP 22 2011

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT FRIDAY. 

* IMPACTS...TEMPERATURES SHOULD FALL INTO THE LOWER AND MID 30S...
  ALLOWING AREAS OF FROST TO FORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
3 follow-up statements
804 
WWUS73 KOAX 230201
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
901 PM CDT THU SEP 22 2011

...AREAS OF FROST LATE TONIGHT INTO EARLY FRIDAY MORNING...

.HIGH PRESSURE EXTENDING FROM MINNESOTA INTO EASTERN NEBRASKA AND
WESTERN IOWA WILL BRING COOL CONDITIONS TO THE REGION. THIS ALONG
WITH MOSTLY CLEAR SKIES AND LIGHT WINDS SHOULD ALLOW FOR AREAS OF
FROST TO FORM LATE TONIGHT AND LAST INTO EARLY FRIDAY MORNING.

IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-050-231300-
/O.CON.KOAX.FR.Y.0004.110923T0900Z-110923T1300Z/
MONONA-HARRISON-SHELBY-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-
BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-
BUTLER-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE...
ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS...
SCHUYLER...FREMONT...BLAIR...DAVID CITY
901 PM CDT THU SEP 22 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT
FRIDAY...

* IMPACTS...TEMPERATURES SHOULD FALL INTO THE LOWER AND MID 30S...ALLOWING
  AREAS OF FROST TO FORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
CHERMOK
186 
WWUS73 KOAX 230823
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
323 AM CDT FRI SEP 23 2011

...AREAS OF FROST THIS MORNING...

.HIGH PRESSURE SETTLING OVER THE REGION HAS KEPT SKIES CLEAR AND
WINDS LIGHT. THIS HAS ALLOWED TEMPERATURES TO DROP INTO THE LOW TO
MID 30S...AND AREAS OF FROST TO FORM. 

IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-050-231300-
/O.CON.KOAX.FR.Y.0004.110923T0900Z-110923T1300Z/
MONONA-HARRISON-SHELBY-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-
BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-
BUTLER-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE...
ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS...
SCHUYLER...FREMONT...BLAIR...DAVID CITY
323 AM CDT FRI SEP 23 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* IMPACTS...AREAS OF FROST HAVE FORMED UNDER CLEAR SKIES AND LIGHT
  WINDS WITH TEMPERATURES IN THE LOW TO MID 30S. THE FROST WILL
  DISSIPATE SHORTLY AFTER 8 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
980 
WWUS73 KOAX 231318
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
818 AM CDT FRI SEP 23 2011

...FROST ADVISORY EXPIRED...

.THE FROST ADVISORY EXPIRED AT 8 AM.

IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-050-231430-
/O.EXP.KOAX.FR.Y.0004.000000T0000Z-110923T1300Z/
MONONA-HARRISON-SHELBY-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-
BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-
BUTLER-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE...
ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS...
SCHUYLER...FREMONT...BLAIR...DAVID CITY
818 AM CDT FRI SEP 23 2011

...FROST ADVISORY HAS EXPIRED...

AS TEMPERATURES RISE THIS MORNING...THE FROST ADVISORY HAS BEEN
ALLOWED TO EXPIRE.

$$

MAYES

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this frost advisory went out at Sep 22, 3:20 PM CDT, 20 minutes earlier.

Area forecast discussion, Sep 22, 3:20 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
320 PM CDT THU SEP 22 2011

.DISCUSSION...
TEMPERATURES WILL BE THE PRIMARY FORECAST CONCERN THROUGH THE PERIOD.
EXPECT SOME FROST ACROSS THE NORTHERN PARTS OF THE AREA TONIGHT
AND WILL ISSUE AN ADVISORY FOR THAT. CLOSED LOW RETROGRADING OVER THE
WEEKEND SHOULD STAY FAR ENOUGH EAST TO KEEP PRECIPITATION EAST OF OUR
AREA...BUT LATER SHIFTS WILL NEED TO MONITOR.

SHORTWAVE TROUGH DIGGING ACROSS IOWA IN LARGER SCALE TROUGH THAT
STRETCHES FROM EASTERN ONTARIO INTO TEXAS SHOULD CONTINUE TO PUSH
SOUTHEASTWARD. EVENTUALLY THE 500 MB TROUGH WILL CLOSE OFF WITH THE
MAIN CIRCULATION EXPECTED TO BE NEAR THE ILLINOIS/INDIANA BORDER BY
12Z SATURDAY. UNLIKE THE 12Z RUNS FROM YESTERDAY...LATEST RUNS SHOW
THAT FEATURE RETROGRADING WESTWARD INTO EASTERN IOWA THROUGH SUNDAY.
EVENTUALLY IS DOES MOVE EAST AND LIFT OUT INTO AN OPEN WAVE BY THE
MID PART OF NEXT WEEK AS A RIDGE BUILDS EAST FROM THE ROCKIES.

TONIGHT...THE CUMULUS AND STRATOCUMULUS CLOUDS OVER PARTS OF THE
AREA THIS AFTERNOON SHOULD DISSIPATE THIS EVENING. THE 19Z SURFACE
ANALYSIS SHOWED HIGH PRESSURE FROM THE EASTERN DAKOTAS AND WESTERN
MINNESOTA SOUTHWARD INTO THE FORECAST AREA. WINDS SHOULD BE LIGHT
AND WITHOUT MUCH CLOUD COVER THERE SHOULD BE DECENT RADIATIONAL
COOLING. DECIDED TO GO WITH AREAS OF FROST AND AN ADVISORY FOR OUR
NORTHERN ZONES. MODELS SUGGEST SOUTHERN COUNTIES WILL STAY JUST A
BIT WARMER.

ON FRIDAY...THE SURFACE RIDGE AXIS DOES MOVE EAST BUT WINDS ARE
EXPECTED TO REMAIN LIGHT AND LIMIT MIXING. SO EVEN WITH A GOOD
AMOUNT OF SOLAR INSOLATION...HIGHS WILL RANGE FROM THE MID AND
UPPER 60S IN WESTERN IOWA AND 67 TO 71 FOR EASTERN NEBRASKA. AT
THIS TIME...EXPECT LOWS FRIDAY NIGHT TO BE A LITTLE WARMER THAN
THOSE TONIGHT AS WARMER AIR TRIES TO MOVE IN FROM THE WEST. THIS
TREND REVERSES SATURDAY THROUGH SUNDAY AS COOLER LOW LEVEL AIR
PUSHES IN FROM THE EAST.

SATURDAY AND SUNDAY...THERE IS SOME CHANCE OF PRECIPITATION EAST
OF OUR AREA FOR PARTS OF IOWA AND MISSOURI BUT AT THIS TIME HAVE
KEPT RAIN CHANCES AT 14 OR LESS FOR OUR IOWA COUNTIES. HIGHS BOTH
SATURDAY AND SUNDAY SHOULD BE IN THE UPPER 60S AND LOWER 70S...
WARMEST TO THE WEST AND COOLEST EAST.

AFTER THAT...TEMPERATURES SHOULD MODERATE BACK TO OR SLIGHTLY ABOVE
NORMAL BY THE MID PART OF NEXT WEEK. NO SIGNIFICANT PRECIPITATION
IS EXPECTED.

&&

.AVIATION...18Z TAFS. NO SIGNIFICANT AVIATION CONCERNS EXPECTED
THROUGH THE 24HR FORECAST PERIOD.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FROST ADVISORY FROM 4 AM TO 8 AM CDT FRIDAY FOR NEZ011-012-
     015>018-030>034-042>045-050.

IA...FROST ADVISORY FROM 4 AM TO 8 AM CDT FRIDAY FOR IAZ043-055-056.

&&

DISCUSSION...MILLER
AVIATION...DEE
Hazardous weather outlook, Sep 22, 10:43 AM CDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1043 AM CDT THU SEP 22 2011

IAZ069-080-091-NEZ016-030-042>044-050>053-065-066-078-088>090-092-
222300-
ANTELOPE-BOONE-BUTLER-COLFAX-DODGE-DOUGLAS-GAGE-JEFFERSON-JOHNSON-
LANCASTER-MONTGOMERY IA-PAGE IA-PAWNEE-PLATTE-POTTAWATTAMIE IA-
SALINE-SARPY-SAUNDERS-SEWARD-
1043 AM CDT THU SEP 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST
NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IAZ079-090-NEZ067-068-091-093-222300-
CASS-FREMONT IA-MILLS IA-NEMAHA-OTOE-RICHARDSON-
1043 AM CDT THU SEP 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA AND SOUTHEAST NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

MINOR FLOODING WILL CONTINUE ALONG PORTIONS OF THE MISSOURI RIVER
FROM AROUND PLATTSMOUTH DOWNSTREAM TO RULO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MINOR FLOODING WILL CONTINUE ALONG PORTIONS OF THE MISSOURI
RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IAZ043-055-056-NEZ015-017-018-031>034-045-222300-
BURT-CUMING-HARRISON IA-MADISON-MONONA IA-PIERCE-SHELBY IA-STANTON-
THURSTON-WASHINGTON-WAYNE-
1043 AM CDT THU SEP 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
IOWA AND NORTHEAST NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PATCHY FROST IS LIKELY LATE TONIGHT AS TEMPERATURES DROP INTO THE
MIDDLE 30S UNDER CLEAR SKIES WITH LIGHT WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NEZ012-222300-
CEDAR-
1043 AM CDT THU SEP 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PATCHY FROST IS LIKELY LATE TONIGHT AS TEMPERATURES DROP INTO THE
MIDDLE 30S UNDER CLEAR SKIES WITH LIGHT WINDS.

MINOR FLOODING WILL CONTINUE ALONG PORTIONS OF THE MISSOURI RIVER
IN NORTHERN KNOX COUNTY...AND ALSO FROM AROUND PLATTSMOUTH
DOWNSTREAM TO RULO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MINOR FLOODING WILL CONTINUE ALONG PORTIONS OF THE MISSOURI
RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NEZ011-222300-
KNOX-
1043 AM CDT THU SEP 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

MINOR FLOODING WILL CONTINUE ALONG PORTIONS OF THE MISSOURI RIVER
IN NORTHERN KNOX COUNTY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MINOR FLOODING WILL CONTINUE ALONG PORTIONS OF THE MISSOURI
RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Frost Advisories in Nebraska, 2011Frost Advisories in Iowa, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.